Jump to content

Advertisement

Scheduled Maintenance:

Please be aware that depressionforums will be down for a short period beginning from 02:00 EST (07:00 GMT) on Sunday 21st December for necessary maintenance. We apologise for the inconvenience and it should only take about 45 minutes.

  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

I Ran Out Of Cymbalta, This Is Hell


  • Please log in to reply
5 replies to this topic

#1 Elina

Elina

    Newbie

    ID: 32290

  • Newbie
  • Pip
  • 12 posts

Posted 03 January 2009 - 03:24 PM

Hello

Im a 24 year old student and I have been using Cymbalta for approx. 2 years.

Im currently abroad and because of certain practical things I cant go to the doctor here to ask for a prescription, its verry complicated. Ive had a friend send me cymbalta from my home country but because of the holidays it took longer than expected and 2 days ago I ran out of cymbalta.

Now Im experiencing something that doesnt even come close to what I experienced after I tried amfetamine when I was younger. Everyone says that its hell to come down from amfetamine but this is 1000 times worse. I dont know what to do and Im seriously worried for my health. I feel these "brain-zaps" like every other 10 seconds or so, like an electrical shock going trough my brain, its so uncomfortable and scary. And when this happens I feel like Im about to loose conciousness or losse my balance and fall.

I just want to cry, I feel so confused and I dont know what to do. Apart from these horrible brain-chocks my back hurts, my knees hurt, my head hurts and I feel like Im about to vomit and burst into tears any second. I tried to sleep for a while when these "electric chocks" got really bad and I had a sick nightmare, I woke up and my hart was pounding really hard and still I was like paralyzed, I couldnt move my body properly and get up! It was like my brain was not really awake and it forced me to sleep.

And except from the brain-chocks, the pain, the dizzines, the nausea I feel like my whole body is itching, I have small spasms, and I feel more down and depressed than ever but I dont even care, if only these brain-zaps could go away. Im scared, because it really feels like its in a certain area of my brain where it occurs, on the left side, and the worst thing is that I was assaulted by some random drunk idiots about two years ago and they hit me in the head several times with a hard object until I lost contiousness, and its on the same place where I now feel the brain-zaps. Also I have experienced headache, but not normal headache, more like some other sort of pain, in this particular area, about once or twice a month for 2 years after I was attacked.

I have exams coming up really soon and I need to study but its impossible when I feel like this.

Please someone help me :hearts: Is there anything I can do myself to relieve this? I dont want to go to the doctor because I have bad experiences from hospitals and also in the country where I am currently it would be really complicated and expensive. But Im very afraid of getting muscular spasms and loose countiousness and swallow my tounge or fall and hurt my head so badly that I die and I live alone so no one could help me if anything would happen to me :flowers:

Do you think this can happen, that you get so bad muscular spasms? Has anyone heard or read something about this? I dont want to go to the hospital and waste their time and get humiliated if its not really necessary.. =(

I very mutch appreciate any sort of advice, Thank You


If there is anyone reading this, considering to start to take cymbalta, please think it trough thoroughly. I think I will have to take cymbalta for the rest of my life to not have to go trough this hell again and its not even really helping me, Im still depressed, probably it would be even worse without but the side effects and withdrawal symptoms are out of this world

Edited by Elina, 03 January 2009 - 03:32 PM.


#2 nicole84

nicole84

    Member

    ID: 15376

  • Member
  • PipPipPip
  • 238 posts
  • Gender:Female
  • Location:Australia

Posted 03 January 2009 - 08:00 PM

It sounds very similar to Efexor withdrawal to me and that will happen if you stop cold turkey. The only way you can relieve those symptoms will be to get some Cymbalta. Sounds like you are having a very hard time and it's quite likely it could get worse.

The brain zaps are awful, I remember having them quite well. And feeling very strange, unwell etc. The only thing that worked for me was to swap to Prozac to help ease the withdrawal, then come off the Prozac. Anti anxiety meds can help to a degree but it's still not fun to go through.

These aren't the kind of meds you can run out of :( How long till your Cymbalta gets there?? Sounds like you really need it.

And you shouldn't need it for life, when the time comes to withdraw slowly or use another med to help withdraw you should do ok. I thought I was going to be on Efexor forever when I had the same thing happen. I'm now trying Cymbalta, and yes the withdrawal scares me... but I also can't live with being that depressed etc. And one day (if it turns out to be the right med for me) when I need to come off of it i'll withdraw slowly.

I hope you get your Cymbalta soon or can see a doctor.

#3 theguy

theguy

    Platinum Member

    ID: 532

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 2,418 posts
  • Gender:Male
  • Location:Ontario, Canada

Posted 03 January 2009 - 08:06 PM

I have tried Cymbalta but it was too much for me. I have some left and wish I could just ship the rest of mine to ya. I hope you will be ok. :hearts:
The Guy. - Love is patient, love is kind, love never fails.

#4 tilly

tilly

    Advanced Member

    ID: 28679

  • Advanced Member
  • PipPipPipPip
  • 291 posts

Posted 03 January 2009 - 08:47 PM

ssri discontinuation syndrome sucks. Is there a hospital or clinic you can go to? I think it would be worth the cost, even if they can't find you some cymbalta any ssri should at least relieve the brain zaps.

How long till it gets there?

#5 SoulSearching

SoulSearching

    Junior Member

    ID: 31734

  • Junior Member
  • PipPip
  • 108 posts

Posted 04 January 2009 - 02:38 AM

I'm so sorry you ran out. If you do not gradually decrease the dose you are in a world of hurt. Is there any place you can get a prescription?? I know the hospital is scary but if you can get what you need it will be worth it. The people at the hospital won't think you're crazy, they know when you don't come off of AD's correctly you are in distress. Don't think that you will have to take Cymblta for the rest of your life. When you are ready to quit follow a doctors instructions and if won't be the funnest thing ever but it won't be like this and you will be okay. Let us know if you got your meds and if you're okay.
It is not easy to find happiness in ourselves, and it is not possible to find it elsewhere. - Agnes Repplier

#6 Elina

Elina

    Newbie

    ID: 32290

  • Newbie
  • Pip
  • 12 posts

Posted 20 January 2009 - 09:54 PM

Thank you for your support everyone I really appreciate it!

Well I got the Cymbalta after being without it for about 5 days. The last day was the worst, I started to get serious chest pains! Have never had it before and I would say that Im quite healthy except for the mental part..So it was really scary and I thought that now I have to go to the ER. You can understand the relief I felt when I finally got my package that same day! So now Im taking them again and I have no more brain-zaps and stuff like that but I wouldnt really say that they help for my depression. Now I just dont want to stop taking them because of the withdrawal symptoms..

When I started taking Cymbalta about 2 years ago I felt that it really helped, in the beginning all my anxiety disappeared and I felt almost euphoric! But gradually this feeling started to go away and I sank into depression again.

One thing I noticed when I didnt take them (I mean now recently when I ran out), was that I felt less anxious but more sad. Like I was so down it didnt matter what people thought of me. Usually its hard for me to be with people, I dont know what to call it, social anxiety or something, but when I didnt take Cymbalta I just didnt care. It was like "to **** with all of it" lol

Thank you again, you people are so sweet




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users